Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Oral Minoxidil And Spironolactone ???

Discussion in 'Treatments for Androgenetic Alopecia' started by Hrlssnwb, Feb 6, 2020.

  1. Hrlssnwb

    Hrlssnwb New Member

    Joined:
    Feb 6, 2020
    Messages:
    6
    Likes Received:
    0
    Dislikes Received:
    0
    Hello there,

    My hair has been excessively shedding for 7 years now. Last year my doctor recommended to try rogaine and it made everything so much worst, I used it for 7 months and I shed so much hair which never grew back. I went from having thinning that wasn’t noticeable to having to used coloured dry shampoo every day so you can’t see my scalp trough my hair.
    Its been terrible my hairloss has become so agressive I lost all my baby hairs and the hair in the nape of my neck from one week to another and now even have a bold spot in my hairline.
    I finally was referred to a dermatologist who diagnosed me with androgenic alopecia and she prescribed 0.25 mg of oral monoxidil in combination with spironolactone.
    I’ve been on it now for 2 weeks and the shedding is really bad... I’m petrified.
    I can’t find a lot of stories online about oral minoxidil in combination with Spironolactone.
    Does anyone have any experience with this treatment and did it work for you?
     
  2. Not the end of the world

    Joined:
    Oct 30, 2018
    Messages:
    8
    Likes Received:
    4
    Dislikes Received:
    0
    Hi,

    I hope my answer can put your mind at ease.

    I have been on oral Minoxidil and low dose spironolactone since April 2018 and was prescribed the same dose as you.

    In the beginning I had some shedding but my hair was shedding like crazy anyway. I think after about 3 months my hair stopped shedding and 5-7 months later I started seeing it thicken up but it was so fine and not much of it it to start with that it was probably that noticeable. I also noticed hardly any shedding at all in this time which was great! No hair everywhere!

    Around 9-10 months later it started to fall again, probably due to stress and anxiety. I persisted with the tablets and eventually the shedding eased. The regrowth wasn’t was good as the first but I was still better than when I started.

    When I had my yearly check up the specialist put my dose up. I have been on 1mg Minoxidil and 100mg spironolactone.

    I think it got a little bit better but not the re-growth I initially got but I guess my hair loss is faster than the medicine can work.

    I am 37 years old and have always had fine hair it just hasn’t always fallen out.

    I’m coming to terms with the fact that the drugs are only going to slow down the process but inevitably my hair is going to fall out.

    I hope you get some results soon. Try not to stress about it too much and just try have a bit of faith it will work. Just not stressing will help!

    Also I use Nioxon products to help my hair look thicker. One I swear by is Nioxon Diaboost. The other is Toopik hair building fibres. (I only use this occasionally when I feel I need it because I don’t want a build up in my scalp). I also have been getting hair extensions - short shoulder length ones. I can only get 4 in my hair. They help make a pony tail and a give a bit of thickness to my real fine spots, otherwise the hair tie just falls out.
     
    Hrlssnwb likes this.
  3. Hrlssnwb

    Hrlssnwb New Member

    Joined:
    Feb 6, 2020
    Messages:
    6
    Likes Received:
    0
    Dislikes Received:
    0
    Thank you so much!
    I will keep taking them and hope things get better.
     
  4. Hrlssnwb

    Hrlssnwb New Member

    Joined:
    Feb 6, 2020
    Messages:
    6
    Likes Received:
    0
    Dislikes Received:
    0
    Hi,
    I was wanting to ask, did you notice the hair that you shed grow back at all?
    I’m so afraid it won’t like what happened the last time.

    Thanks.
     
  5. elixirhtc

    elixirhtc Member

    Joined:
    Jan 20, 2020
    Messages:
    53
    Likes Received:
    0
    Dislikes Received:
    0
    When hair start to receding then it's not very easy to recover your hair thick and tence once again the rogaine is not very good for everyone ..
     

Share This Page